Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

182 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for burning sensation in the abdomen while on Ranitidine

Answered by
Dr.
Dr. T Chandrakant

General Surgeon

Practicing since :1984

Answered : 16960 Questions

default
Posted on Tue, 7 Mar 2017 in Abdominal Pain
Question: I have a burning pain in my upper belly. I have been taking ranitidine for several days with no help. I also was taking high doses of ibuprofen for neck pain prior to this. I would also like to know what would be best to ease the pain.
doctor
Answered by Dr. T Chandrakant 32 minutes later
Brief Answer:
As detailed below.

Detailed Answer:
Hi.
Thanks for your query, albeit short and specific.
To recapitulate: Female/47 - burning pain in upper belly - Ranitidine - no help - was taking high dosages of Ibuprofen for neck pain - which one is best for pain ...

Since you have taken Ibuprofen in high dosages the cause for pain in upper belly is most probable acidity and related problems.
Since Ranitidine has not helped you much, I would advise you the following:
Change over to another, PPI like Omeprazole.
Antacid liquid every three hourly, particularly when on empty stomach.
Motility regulator like Domperidone may help further.
Reduction of stress and anxiety is very very important.
Small frequent feeds of soft bland diet, preferably home made.
Upper GUI Endoscopy if there is still no response to see the reasons for the symptoms.

About the neck pain:
Watch for the cause:
Muscular, faulty postures at table, computer, work, at home.
Again, the stress and/or anxiety has a larger role to play.
Whether there is cervical spondilitis?
Investigations if needed on clinical evaluation by a Doctor, preferably an Orthopedic Surgeon or Neurosurgeon - MRI.
Some muscle relaxers alone that is without NSAIDs can be gentle for stomach.
Tramadol does not cause acidity - most of the medicines need a valid prescription hence you need to procure one from your Doctor.

I hope, this answer helps you well as it helps all my patients.
Please feel free to ask for further relevant queries if you feel that there is a gap of communication.

Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,   ,   ,  

Recent questions on  Tramadol

doctor1 MD

I have had a burning sensation and numbness in my left leg for a month now. my doctor prescribed Tramadol, but it did not help. I called him today and he prescribed me gabapentin 100 mg. will this medicine ease the burning pain in my left leg. I cant stand this pain anymore.

doctor1 MD

My mother was taking tramadol 50mg then ran out. The dr has now prescribed 150mg and she is feeling extremely tired has nausea and is a little shaky. She took one last night before bed then another at 8.30. Am this morning. She is 88 years old. What is your suggestion to either cease medication or half the dosage .

doctor1 MD

Hiya A friend has possibly overdosed on tramadol I believe he has took about 7 in a 5 hr period though cannot be sure. Apparently he was sick twice after this and is now 16hrs later feeling dizzy and having trouble urinating. He refuses to go to hospital as he knows it is his own fault and has never done anything so silly before and claims as the pain didn t go away he simply took more til it did. Is there anything I can do at home to help him. The people he lives with did call an ambulance but he refused to see them.

doctor1 MD

what is the longest period for taking tramadol to be safe? I have been taking for at least for 7 years. Hip replacement in need of another. Do not like taking these medications at all but need something. No high blood pressure or diabetic. Active in gym. Do not like meloxicam or any other to be h onest. Will have surgery soon as circumstance permits.

doctor1 MD

My wife, age 83, has developed a situation where her dominant hand (left) the index and ring fingers have curled into the palm and those knuckles are swollen . This is very painful with the pain radiating up the arm to the elbow. she has no...

doctor1 MD

I take blood thinner what anti inflammatory can I take

doctor1 MD

I have had shingles twice and had treatment and the shingles vaccine . My shingles were on the left side of my body, under the breast and around my back to the spine, I now have nerve pain , but it has now moved to my right breast and is extremely...